Patient Comments: TACE - Side Effects

Did you experience side effects from arterial chemotherapy? What were the side effects?

Comment from: bilmlbs, 65-74 Male (Patient) Published: August 25

I was diagnosed with hepatocellular carcinoma a few months ago. The tumor is now approximately 10 cm x 11 cm. I underwent my first TACE (transarterial chemoembolization) procedure on 8/11/2015 (300 microns injected into the breast). The first 4 or 5 days after the TACE I slept a lot; no nausea to speak of, but my thirst was almost overwhelming. Yes, I incurred a loss of appetite primarily because I was just too tired to eat, plus whatever I did attempt consuming just didn't taste good or right. It is now about 10 days after the procedure and I feel only 80 percent my normal self. I am still tired and lethargic, still sleep a lot. I did incur a low grade fever (99.2 to 100.9) for the 1st 5 days.

Was this comment helpful?Yes
Comment from: fstones, 55-64 Male (Patient) Published: October 29

I had the arterial chemotherapy last Thursday and Friday. One day they implanted the chemotherapy wafer and the next day went in and burned the tumors with microwaves. I felt good on Saturday and they discharged me. By 6 p m that night I had a fever and had the pain shooting up into my shoulder. For the next two days I suffered so much. If I could have moved I might have jumped out the window. Monday they gave me different pain medications which helped a bit. Today is the first day I feel a bit better. Good luck to all of you out there going through this.

Was this comment helpful?Yes
Comment from: Jeff, 55-64 Male (Caregiver) Published: April 24

My husband had the chemoembolization done 6 days ago and continues to sleep 22 out of 24 hours. He did not drink more than a few sips for 2 days after and did not eat for 4 days. He lost 17 pounds in 4 days. He described searing, intense pain when the chemo was injected into the liver and contributed to his blood pressure going up to 210/146, and vomiting. He is improving each day and no longer has nausea or pain but continues to have extreme fatigue. They said he would have fatigue, pain and nausea a few days and would gradually get better so each day is improving for him.

Was this comment helpful?Yes
Comment from: yelrose48, 65-74 Female (Patient) Published: March 03

My side effects from arterial chemotherapy are mild pain and nausea.

Was this comment helpful?Yes

Patient Comments

Viewers share their comments

Arterial Chemotherapy Infusion & Chemoembolization of Liver Question: What was your cancer diagnosis that led doctors to chose chemoembolization of the liver as a chemotherapy method?

Patient Comments are not a substitute for professional medical advice, diagnosis, or treatment. Never delay or disregard seeking professional medical advice from your physician or other qualified health provider because of something you have read on MedicineNet. The opinions expressed in the comments section are of the author and the author alone. MedicineNet does not endorse any specific product, service or treatment.

Alert If you think you have a medical emergency, call your doctor or 911 immediately.

Report Problems to the Food and Drug Administration

You are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.